Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2018, 3:23 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 6, 2018, 3:42 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 168 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
647
WUUS54 KTSA 062023
SVRTSA
OKC023-127-062115-
/O.NEW.KTSA.SV.W.0027.180406T2023Z-180406T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
323 PM CDT FRI APR 6 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pushmataha County in southeastern Oklahoma...
Northeastern Choctaw County in southeastern Oklahoma...
* Until 415 PM CDT
* At 323 PM CDT, a severe thunderstorm was located 3 miles north of
Kent, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Antlers... Fort Towson...
Sawyer... Rattan...
Kent... Messer...
Hugo Lake State Park... Raymond Gary State Park...
Oleta... Corinne...
Sobol... Swink...
Apple... Speer...
Dela...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3408 9574 3423 9572 3419 9516 3397 9519
TIME...MOT...LOC 2023Z 278DEG 36KT 3417 9563
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
555
WWUS54 KTSA 062035
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
335 PM CDT FRI APR 6 2018
OKC023-127-062115-
/O.CON.KTSA.SV.W.0027.000000T0000Z-180406T2115Z/
Pushmataha OK-Choctaw OK-
335 PM CDT FRI APR 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...
At 334 PM CDT, a severe thunderstorm was located 4 miles northeast of
Kent, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fort Towson... Sawyer...
Hugo Lake State Park... Kent...
Raymond Gary State Park... Messer...
Apple... Speer...
Dela... Sobol...
Swink...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3406 9564 3421 9560 3416 9516 3397 9519
TIME...MOT...LOC 2034Z 286DEG 26KT 3414 9556
HAIL...1.00IN
WIND...60MPH
$$418
WWUS54 KTSA 062042
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
342 PM CDT FRI APR 6 2018
OKC023-127-062052-
/O.CAN.KTSA.SV.W.0027.000000T0000Z-180406T2115Z/
Pushmataha OK-Choctaw OK-
342 PM CDT FRI APR 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3406 9564 3421 9560 3416 9516 3397 9519
TIME...MOT...LOC 2041Z 278DEG 36KT 3413 9548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:14 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 6, 3:14 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
314 PM CDT Fri Apr 6 2018
.DISCUSSION...
Severe potential diminishing across southeast Oklahoma this
afternoon as warm sector continues to get suppressed further
south. Ongoing rain and thunder will likely diminish in areal
coverage some from west to east as low level forcing associated
with the surface front continues to move away from the area.
Chances for light rain and showers will continue into the evening
as colder air continues to filter into the area on strong
northeast winds. Focus then turns to wintry precipitation
potential mostly in the 06z-12z time frame for most of the area.
Very light accumulations of sleet and snow look to be the
predominant precip types, though some freezing rain mixed with
is very possible across parts of eastern Oklahoma as the colder
air deepens. Any ice accumulations are also expected to remain
light. That said, will hold off on any advisories at this time
given the small window for any one precip type. Have pulled the
freeze warning a little further southeast, and will now include
Sebastian, LeFlore and Haskell counties. After a chilly Saturday,
temperatures will slowly warm for the first part of the next week.
Another front to move through late Monday, but rain chances appear
low with this boundary. Warmer temperatures are expected for the
latter half of the next work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 25 45 32 57 / 60 10 10 10
FSM 30 49 33 59 / 60 20 10 10
MLC 29 46 33 59 / 50 20 0 10
BVO 24 45 27 56 / 60 10 10 20
FYV 26 45 25 54 / 60 20 10 10
BYV 26 44 27 53 / 60 20 10 10
MKO 28 46 30 58 / 60 10 10 10
MIO 24 44 27 54 / 60 10 10 20
F10 27 46 31 57 / 50 10 10 10
HHW 36 50 35 62 / 60 20 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
OKZ054>076.
Freeze Watch from 9 PM CDT this evening through Saturday morning
for OKZ049.
AR...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...18
LONG TERM....23Hazardous weather outlook, Apr 6, 12:57 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Fri Apr 6 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Fri Apr 6 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Primarily far southeast Oklahoma.
ONSET...Afternoon...ending by 6 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Along the Interstate 40 corridor.
ONSET...Ongoing.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After midnight.
ICE ACCUMULATION.
RISK...Limited.
AREA...Much of eastern Oklahoma and far northwest Arkansas.
ONSET...After midnight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Much of eastern Oklahoma and northwest Arkansas.
ONSET...Afternoon.
DISCUSSION...
Widespread showers and thunderstorms are ongoing this afternoon
south of Interstate 44. Locally heavy rainfall has fall along
the Interstate 40 corridor resulting in localized flash flooding.
A strong cold front will accelerate southward across the area
this afternoon and storms are likely to intensity across far
southeast Oklahoma in advance of the front. This is the area most
likely to experience severe weather through the remainder of the
afternoon. Strong northerly winds will develop once the front
passes.
Overnight there will be a chance of light wintry weather.
A mix of freezing rain, sleet, and snow will all be possible.
Any accumulations look to be light however a few slick spots
are possible as temperatures fall into the mid 20 to lower 30s.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm and High Wind Potential.
THURSDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.
EXTENDED DISCUSSION...
A light wintry mix will be ending across the region early Saturday
with well below normal temperatures and breezy winds continuing.
Thunderstorm chances return Wednesday and Thursday next week as
warmer and more humid conditions return to the region. The
weather pattern is likely to transition to more supportive
of severe weather by the latter part of next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 6, 11:43 AM CDT, 3 hours 40 minutes before
Special Weather Statement National Weather Service Tulsa OK 1143 AM CDT FRI APR 6 2018 OKZ073-075-061730- Pittsburg OK-Latimer OK- 1143 AM CDT FRI APR 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES UNTIL 1230 PM CDT... At 1143 AM CDT, a strong thunderstorm was located over Mcalester Regional Airport, moving east at 45 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Mcalester... Wilburton... Hartshorne... Krebs... Savanna... Alderson... Higgins... Damon... Robbers Cave State Park... Mcalester Regional Airport... Haileyville... Gowen... Dow... Bache... LAT...LON 3477 9585 3495 9588 3504 9530 3478 9526 TIME...MOT...LOC 1643Z 263DEG 38KT 3487 9578
Special weather statement, Apr 6, 11:56 AM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 AM CDT FRI APR 6 2018
OKZ049-061730-
Pushmataha OK-
1156 AM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
1230 PM CDT...
At 1155 AM CDT, a strong thunderstorm was located 6 miles west of
Dunbar, moving east at 40 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Clayton... Clayton Lake State Park...
Stanley... Snow...
Nashoba... Kosoma...
Dunbar... Tuskahoma...
Eubanks...
LAT...LON 3433 9572 3451 9577 3451 9567 3454 9567
3467 9522 3435 9514
TIME...MOT...LOC 1655Z 257DEG 35KT 3444 9566Special weather statement, Apr 6, 12:04 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT FRI APR 6 2018
OKZ071-073-074-061730-
Haskell OK-Pittsburg OK-McIntosh OK-
1204 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1230 PM CDT...
At 1204 PM CDT, a strong thunderstorm was located over Raiford,
moving east at 40 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Eufaula... Canadian...
Indianola... Hanna...
Stidham... Enterprise...
Raiford... Lake Eufaula State Park...
Vivian... Vernon...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 266 and
274.
LAT...LON 3536 9596 3549 9535 3545 9534 3530 9535
3530 9532 3518 9530 3514 9592
TIME...MOT...LOC 1704Z 259DEG 42KT 3526 9580
LacySpecial weather statement, Apr 6, 12:34 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT FRI APR 6 2018
OKZ049-076-061800-
Pushmataha OK-Le Flore OK-
1234 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH
CENTRAL LE FLORE COUNTIES UNTIL 100 PM CDT...
At 1233 PM CDT, a strong thunderstorm was located 4 miles east of
Nashoba, moving east at 50 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Octavia... Muse...
Nashoba... Big Cedar...
Honobia...
LAT...LON 3453 9526 3474 9463 3451 9454 3451 9504
3439 9505 3436 9519
TIME...MOT...LOC 1733Z 252DEG 47KT 3447 9514
LacySpecial weather statement, Apr 6, 12:47 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1247 PM CDT FRI APR 6 2018
OKZ073-061815-
Pittsburg OK-
1247 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 115 PM CDT...
At 1246 PM CDT, a strong thunderstorm was located 5 miles southwest
of Scipio, moving northeast at 30 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Mcalester... Crowder...
Indianola... Haywood...
Scipio... Arpelar...
LAT...LON 3519 9578 3518 9576 3519 9574 3519 9572
3520 9571 3521 9568 3498 9556 3486 9604
3497 9609 3504 9609
TIME...MOT...LOC 1746Z 246DEG 28KT 3498 9600
LacySpecial weather statement, Apr 6, 3:14 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT FRI APR 6 2018
OKZ049-053-062100-
Choctaw OK-Pushmataha OK-
314 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 400 PM CDT...
At 314 PM CDT, a strong thunderstorm was located 6 miles southwest of
Antlers, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Fort Towson...
Rattan... Kent...
Messer... Hugo Lake State Park...
Kellond... Oleta...
Corinne... Sobol...
Swink... Darwin...
Apple... Speer...
Dela...
LAT...LON 3410 9579 3416 9579 3416 9578 3428 9578
3424 9515 3399 9516
TIME...MOT...LOC 2014Z 277DEG 36KT 3418 9572The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:13 AM CDT | Special Weather Statement | TSA | Choctaw | 62 min |
| Apr 6, 5:20 AM CDT | Special Weather Statement | TSA | Haskell | 40 min |
| Apr 6, 5:37 AM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Apr 6, 5:50 AM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Apr 6, 6:16 AM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Apr 6, 6:21 AM CDT | Special Weather Statement | TSA | Okmulgee | 39 min |
| Apr 6, 6:28 AM CDT | Special Weather Statement | TSA | Haskell | 47 min |
| Apr 6, 6:44 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Apr 6, 7:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Apr 6, 7:33 AM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Apr 6, 8:04 AM CDT | Special Weather Statement | TSA | Okmulgee | 41 min |
| Apr 6, 8:10 AM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Apr 6, 8:37 AM CDT | Special Weather Statement | TSA | Okfuskee | 38 min |
| Apr 6, 9:08 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 4 hr |
| Apr 6, 9:51 AM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Apr 6, 11:43 AM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| Apr 6, 11:55 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 4 hr |
| Apr 6, 11:56 AM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Apr 6, 12:04 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| Apr 6, 12:34 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Apr 6, 12:47 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Apr 6, 1:48 PM CDT | River Flood Warning | TSA | LeFlore | 35 hr |
| Apr 6, 3:14 PM CDT | Special Weather Statement | TSA | Choctaw | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.